Alert archive / Ohio / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 4, NWS Northern Indiana

March 27, 2016Paulding County, Van Wert County, Ohio; Adams County, Allen County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Mar 27, 2016, 6:58 PM EDT for Paulding County, Van Wert County, Ohio; Adams County, Allen County, Indiana. It was in force for 47 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 27, 2016, 6:58 PM EDT (22:58 UTC)
Expired
Mar 27, 2016, 7:45 PM EDT
In force
47 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Adams County, IN, Allen County, IN, Paulding County, OH, Van Wert County, OH

The radar

The Northern Indiana radar (KIWX), 82 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 27, 7:00 PM EDTHAIL 11 Se Monmouth, IN
Mar 27, 7:15 PM EDTHAIL 0.75Monroeville, IN0.5-0.75 INCH HAIL.
Mar 27, 7:30 PM EDTHAIL 12 Sse Maples, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 27, 6:33 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.0 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1888 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

312 
WUUS53 KIWX 272258
SVRIWX
INC001-003-OHC125-161-272345-
/O.NEW.KIWX.SV.W.0004.160327T2258Z-160327T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
658 PM EDT SUN MAR 27 2016

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ALLEN COUNTY IN NORTHEASTERN INDIANA...
  NORTHERN ADAMS COUNTY IN NORTHEASTERN INDIANA...
  WESTERN PAULDING COUNTY IN WEST CENTRAL OHIO...
  NORTHWESTERN VAN WERT COUNTY IN WEST CENTRAL OHIO...

* UNTIL 745 PM EDT

* AT 658 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DECATUR...
  MOVING NORTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  NEW HAVEN...DECATUR...PAULDING...ANTWERP...WOODBURN...
  MONROEVILLE...PAYNE...CONVOY...MIDDLETOWN...PREBLE...DIXON...
  CECIL...MONMOUTH...TOWNLEY...MCGILL...MAPLES...WORSTVILLE...
  TIPTON...TILLMAN AND EDGERTON IN ALLEN COUNTY.

THIS INCLUDES INTERSTATE 469 BETWEEN MILE MARKERS 12 AND 19.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4081 8501 4099 8508 4125 8477 4125 8459
      4093 8460
TIME...MOT...LOC 2258Z 225DEG 35KT 4092 8498 

HAIL...1.00IN
WIND...60MPH
 
$$

JBALL
1 follow-up statement
735 
WWUS53 KIWX 272320
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
720 PM EDT SUN MAR 27 2016

INC001-003-272329-
/O.CAN.KIWX.SV.W.0004.000000T0000Z-160327T2345Z/
ALLEN IN-ADAMS IN-
720 PM EDT SUN MAR 27 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ALLEN AND
NORTHERN ADAMS COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
WEST CENTRAL OHIO.

LAT...LON 4093 8460 4091 8480 4096 8480 4110 8479
      4116 8459
TIME...MOT...LOC 2319Z 249DEG 30KT 4100 8476 

$$

OHC125-161-272345-
/O.CON.KIWX.SV.W.0004.000000T0000Z-160327T2345Z/
PAULDING OH-VAN WERT OH-
720 PM EDT SUN MAR 27 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTHWESTERN PAULDING AND NORTHWESTERN VAN WERT COUNTIES...

AT 719 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PAYNE...OR 13
MILES NORTHWEST OF VAN WERT...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PAULDING...PAYNE...CONVOY...MCGILL...BRICETON...WORSTVILLE AND
TIPTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4093 8460 4091 8480 4096 8480 4110 8479
      4116 8459
TIME...MOT...LOC 2319Z 249DEG 30KT 4100 8476 

HAIL...1.00IN
WIND...60MPH
 
$$

JBALL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 4:29 PM EDT, 2 hours 29 minutes earlier.

Area forecast discussion, Mar 27, 4:29 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
429 PM EDT SUN MAR 27 2016

.SYNOPSIS...
ISSUED AT 207 PM EDT SUN MAR 27 2016

A SURGE OF MOISTURE AHEAD OF AN APPROACHING COLD FRONT WILL
LIKELY INITIATE SHOWERS AND SOME STORMS WITH A SLIGHT CHANCE
OF A FEW STRONG STORMS THIS EVENING MAINLY ALONG AND SOUTH OF A
MARION TO FORT WAYNE TO TOLEDO OHIO LINE. WIDESPREAD SHOWERS ARE
EXPECTED TO THE NORTHWEST OF THIS LINE...AND THIS AREA OF RAINFALL
WILL SWEEP EASTWARD OVERNIGHT. LOW TEMPERATURES MONDAY MORNING WILL
DROP INTO THE UPPER 30S NEAR LAKE MICHIGAN TO THE LOWER LOWER 40S
ACROSS NORTHWEST OHIO TO EAST CENTRAL INDIANA. DRY AND COOLER AIR
WILL INFILTRATE FOR MONDAY. HIGHS WILL ONLY BE JUST A FEW DEGREES
BELOW NORMAL...PRIMARILY INTO THE UPPER 40S TO LOWER 50S.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 416 PM EDT SUN MAR 27 2016

AWAITING RELATIVELY SHORT WINDOW OF OPPORTUNITY FOR CONDITIONAL
STORM/SEVERE POTENTIAL 22-02 UTC TIMEFRAME EAST OF A LOGANSPORT TO
THREE RIVERS MICHIGAN LINE. LATEST HRRR3 CONTINUES TO RAPIDLY RAMP
MLCAPE TO 1000-1500 J/KG RANGE ACROSS SERN CWA IN 22-23 UTC AS 20-30
KT 1-6KFT SOUTHERLY FLOW TAPS THROUGH SHARP ISODROSOTHERMAL GRADIENT
KFWA TO FAR SERN INDIANA WHERE UPPER 50S SURFACE DEWPOINTS RESIDE.
ADDITIONAL CYCLOGENESIS OF NWRN INDIANA SURFACE LOW ANTICIPATED PER
SLOT OF LEADING 4 MB/3HR FALLS KRCR-KHUF SHOULD AID IN MAINTAINING
EFFICIENT MOISTURE FLUX CONVERGENCE NORTHWARD. DEEP LAYER EFFECTIVE
SHEAR ON ORDER OF 35-40 KTS WITH STORM INITIATION THOUGH BOTH
INSTABILITY AND DYNAMICS QUICKLY FALTER BEYOND 02 UTC WITH QUICK
EASTWARD SWEEP OF SURFACE FRONT INTO NORTHWEST OHIO. LARGE HAIL
POSSIBLE SHOULD STORMS BREAK WEAKENING CAPPING INVERSION AND TAP
INTO DEEP LAYER 7.5-8 C/KM LAPSE RATE LAYER AS WELL AS A MARGINAL
WIND RISK. FARTHER WEST...CWA IMPACTED BY TRAILING ANAFRONTAL
LIFT/MOISTURE FOR WIDESPREAD RAINFALL MOVING INTO WRN CWA BEYOND 00
UTC...SAVE FOR POSSIBLE SPRINKLES/BRIEF LIGHT SHRA PRIOR. TURNING
NOTICEABLY COLDER/ALBEIT STILL ONLY A FEW DEGREES BELOW NORMAL. DRY
AIR ADVECTION TO AFFORD AT LEAST PARTIAL CLEARING MONDAY AFTERNOON
AS CP AIRMASS/PLAINS RIDGE DENOTED BY 0.2-0.3 PWAT VALUES SETTLES
INTO WRN GRTLKS/MID MS VLY BY 00 UTC.

&&

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 416 PM EDT SUN MAR 27 2016

SFC RIDGE CNTRD THROUGH THE WRN LAKES TO START WILL SHUNT QUICKLY
EWD IN RESPONSE TO DEEPENING CYCLONE DVLPG ACRS THE CNTRL PLAINS
TO START THE PD. LL THERMAL TROUGH BLDS IN EARNEST WED W/RTN OF
WELL ABV NORMAL TEMPS LINGERING INTO THU. GIVEN MULTI-CYCLE
CONSOLIDATION/SLWG TRENDS OF GFS/CMC TWD PREFERRED EC
SOLUTION...WILL FOREGO PRIOR POP MENTION ON WED. OTRWS SEASONABLY
STG FROPA XPCD LT WED NIGHT/ERLY THU FOLLOWED BY TEMPERED LL CAA
WING INITIALLY. SECONDARY SW DIGGING/PHASING IN WAKE OF LEAD SYS
EJECTING UP THROUGH WRN QB WILL DRIVE SIG POLAR INTRUSION SWD SAT
NIGHT ALTHOUGH CORE OF COLDEST AIR WILL HOLD NORTH. SOME SHRA PSBL
W/THIS SYS.

STG MODERATION FOLLOWS THEREAFTER AS SIG SW ENERGY DRIVES EWD
INTO THE SRN ROCKIES MID NXT WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 416 PM EDT SUN MAR 27 2016

DIFFICULT FORECAST WITH UNIQUE SEPARATION OF RAPIDLY INCREASING
INSTABILITY ACROSS SRN INDIANA INTO NERN INDIANA THIS AFTERNOON
WITH CONVECTION POTENTIAL LATER THIS EVENING FOR KFWA...AND A MORE
STABLE/STRATIFORM TYPE RAIN EVENT FOR KSBN AS UPSTREAM RAIN BAND
SLIDES EASTWARD INTO NWRN IN BEYOND 23 UTC. AFFORDED SHORT TWO
HOUR WINDOW FOR BEST POTENTIAL TSRA/PROBABLE PRODIGIOUS LIGHTNING
PRODUCING CONVECTION WITH 23-01 UTC TIMEFRAME...ALBEIT AN HOUR OR
SO EITHER SIDE IS CERTAINLY NOT OUT OF REALM OF POSSIBLE OUTCOMES.
LOWERED CIGS TO FUELING/ALTERNATE AS DEEPER LOW LEVEL
MOISTURE/SATURATION OCCURS IN POST FRONTAL REGIME. OPTIMISTIC THAT
DRIER AIR ADVECTION TO BRING CIGS AT LEAST OUT OF THIS CATEGORY
SHORTLY AFTER DAYBREAK AND STRONG MIXING TO PRECLUDE EARLY MORNING
BR FORMATION AS WELL.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 5 PM EDT MONDAY
     FOR LMZ043-046.

&&

SYNOPSIS...MURPHY
SHORT TERM...MURPHY
LONG TERM...T
AVIATION...MURPHY

VISIT US AT WW.WEATHER.GOV/IWX

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Mar 27, 5:25 AM EDT, 13 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
525 AM EDT SUN MAR 27 2016

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-280930-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE...
LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...
LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...
SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON...
LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR...
ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE...
DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...
WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE...
JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD...
SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...
DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA...
LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT...
OHIO CITY...LIMA...SPENCERVILLE
525 AM EDT SUN MAR 27 2016 /425 AM CDT SUN MAR 27 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON INTO THIS
EVENING ROUGHLY SOUTHEAST OF A LINE FROM MONTICELLO INDIANA TO
WARSAW INDIANA TO BRYAN OHIO. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS LATE THIS AFTERNOON INTO THIS EVENING...MAINLY SOUTH
OF US ROUTE 24. THE MAIN THREAT IS ISOLATED DAMAGING WIND GUSTS...
BUT LARGE HAIL IS POSSIBLE

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT INTO EARLY
THURSDAY.

WINDY CONDITIONS ARE EXPECTED WEDNESDAY NIGHT AND THURSDAY.

AN ARCTIC FRONT IS EXPECTED TO MOVE ACROSS THE AREA SATURDAY
BRINGING MUCH COLDER TEMPERATURES...WINDY CONDITIONS...AND SOME
SNOW SHOWERS FOR NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS
EVENING...MAINLY FOR AREAS ALONG AND SOUTH OF THE US ROUTE 24
CORRIDOR.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-280930-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
525 AM EDT SUN MAR 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT.

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE WEDNESDAY AND
THURSDAY...AND AGAIN NEXT WEEKEND.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, Mar 27, 6:36 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
636 PM EDT SUN MAR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             2 NE WARREN             40.70N 85.40W
03/27/2016  M1.00 INCH       HUNTINGTON         IN   FIRE DEPT/RESCUE

&&

MCD
Local storm report, Mar 27, 6:40 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
640 PM EDT SUN MAR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             1 NNE PEABODY           41.10N 85.48W
03/27/2016  M0.75 INCH       WHITLEY            IN   TRAINED SPOTTER

            PEA SIZED HAIL. GUST TO 45 MPH MEASURED.

&&

MCD
Local storm report, Mar 27, 6:42 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
642 PM EDT SUN MAR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             1 SSE NINE MILE         40.96N 85.22W
03/27/2016  E0.75 INCH       ALLEN              IN   TRAINED SPOTTER

            MOSTLY SMALLER THAN PENNY SIZED BUT THE
            LARGEST WAS ABOUT PENNY SIZED.

&&

MCD
Local storm report, Mar 27, 6:43 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
643 PM EDT SUN MAR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 PM     HAIL             3 NE MARKLE             40.86N 85.30W
03/27/2016  E0.50 INCH       WELLS              IN   PUBLIC

            HAIL UP TO 0.5 INCH IN DIAMETER OR LESS.

&&

MCD
Local storm report, Mar 27, 6:46 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
646 PM EDT SUN MAR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             1 NW BLUFFTON           40.75N 85.18W
03/27/2016  M1.75 INCH       WELLS              IN   TRAINED SPOTTER

&&

MCD
Local storm report, Mar 27, 6:48 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
648 PM EDT SUN MAR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             KINGSLAND               40.83N 85.17W
03/27/2016  M1.25 INCH       WELLS              IN   TRAINED SPOTTER

&&

MCD

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 7:31 PM EDTSpecial Weather StatementIWXWilliams44 min
Mar 27, 7:32 PM EDTSevere Thunderstorm WarningIWXPaulding, Putnam, Van Wert31 min
Mar 27, 7:52 PM EDTSpecial Weather StatementIWXHenry23 min
Mar 27, 4:26 AM EDTSmall Craft AdvisoryIWX37 hr
Mar 27, 5:49 PM EDTSpecial Weather StatementIWXGrant, Huntington41 min
Mar 27, 5:56 PM EDTSevere Thunderstorm WarningIWXGrant, Huntington, Wabash, Wells34 min
Mar 27, 6:17 PM EDTSevere Thunderstorm WarningIWXAdams, Allen, Huntington, Wells43 min
Mar 27, 7:05 PM EDTSpecial Weather StatementIWXDeKalb40 min
Mar 27, 7:08 PM EDTSpecial Weather StatementIWXSteuben52 min
Mar 27, 7:40 PM EDTSpecial Weather StatementIWXBlackford35 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2016Severe Thunderstorm Warnings in Indiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.